Bluelight

Thread: Why do opiates dehydrate you?

Results 1 to 11 of 11
  1. Collapse Details
    Why do opiates dehydrate you? 
    #1
    Assuming you're not puking or having shitting yourself, why do they cause dehydration? Would it be related to the histamine release, and that's maybe why hydrocodone and codeine (for me at least) tend to dehydrate you more?
     

  2. Collapse Details
     
    #2
    Bluelight Crew Jamshyd's Avatar
    Join Date
    Aug 2003
    Location
    Not on a train, sadly.
    Posts
    16,065
    Because they activate the parasympathetic nervous system (one of the two peripheral nervous systems - central nervous system = brain and spinal chord, peripheral = all other nerves), sort of like Datura and related drugs (in this regard). It is also because of parasympathetic activation that your pupils constrict and you experience constipation.

    Although histamine-release could have a complementary effect, I don't know about this one.
     

  3. Collapse Details
     
    #3
    Bluelighter Tsukasa's Avatar
    Join Date
    Sep 2007
    Location
    NB, CT
    Posts
    1,900
    From the dopamine release, most likely.
     

  4. Collapse Details
     
    #4
    Bluelight Crew Jamshyd's Avatar
    Join Date
    Aug 2003
    Location
    Not on a train, sadly.
    Posts
    16,065
    ^ How does that dehydrate you?
     

  5. Collapse Details
     
    #5
    Bluelighter
    Join Date
    Sep 2008
    Location
    new jersey
    Posts
    46
    he mixing up dopemine with serotonine which is thought to deal with body temp control....dopemine is more for shit like motor activity, cognition, sleep, ect
     

  6. Collapse Details
     
    #6
    Bluelighter pallidamors's Avatar
    Join Date
    Sep 2008
    Location
    Bankailorado
    Posts
    7,237
    ^Antihistamines tend to have a dehydrating effect on me, but the way they regulate bowel movements is by inhibiting smooth muscle contractions and increasing water uptake in the cells of the colon and intestines. These effects would likely cause dehydration.
     

  7. Collapse Details
     
    #7
    Bluelighter Tsukasa's Avatar
    Join Date
    Sep 2007
    Location
    NB, CT
    Posts
    1,900
    Quote Originally Posted by oldfartyoungathart
    he mixing up dopemine with serotonine which is thought to deal with body temp control....dopemine is more for shit like motor activity, cognition, sleep, ect
    No i'm not. They're spelled dopamine and serotonin btw. Whenever I ingest levodopa (precursor to dopamine), it makes me a little dehydrated. It's a typical effect of many stimulants.
     

  8. Collapse Details
     
    #8
    Sweating too
     

  9. Collapse Details
     
    #9
    Bluelight Crew Jamshyd's Avatar
    Join Date
    Aug 2003
    Location
    Not on a train, sadly.
    Posts
    16,065
    Quote Originally Posted by Tsukasa
    No i'm not. They're spelled dopamine and serotonin btw. Whenever I ingest levodopa (precursor to dopamine), it makes me a little dehydrated. It's a typical effect of many stimulants.
    Yes but that is not due to Dopamine, it is due to epinephrine (Adrenalin).

    Most of your L-dopa dose gets converted into DA in your blood, before it crosses your BBB. That DA will then degrade into Epinephrine, which causes all the toxic peripheral effects of L-Dopa as it circulates in your bloodstream and activate your peripheral nervous systems.

    Word of advice: stop taking L-Dopa unless you have parkinson's or at least know how to stop its conversion in the blood. Otherwise you are poisoning yourself.
     

  10. Collapse Details
     
    #10
    Bluelighter Tsukasa's Avatar
    Join Date
    Sep 2007
    Location
    NB, CT
    Posts
    1,900
    ^ Dopamine doesn't convert directly to epinephrine. Norepinephrine does. I take it with EGCG (natural decarboxylase inhibitor). So yea, hardly any of the dopamine turns into norepinephrine. I don't feel any sort of adrenergic effect.
    Last edited by Tsukasa; 25-10-2008 at 21:50.
     

  11. Collapse Details
     
    #11
    Bluelight Crew Jamshyd's Avatar
    Join Date
    Aug 2003
    Location
    Not on a train, sadly.
    Posts
    16,065
    Yes, DA needs to turn into NE before turning into Norepinephrine. I just didn't think this little detail was needed in BDD forum.

    Its good that you're taking a decarboxylase inhibitor.

    Still, I have my doubts that DA directly causes dehydration. Can you post any references?
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •